Alert archive / New Mexico / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 20, NWS El Paso, TX
NWS El Paso, TX issued this severe thunderstorm warning at Jul 6, 2004, 4:22 PM MDT for Otero County, New Mexico. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 6, 2004, 4:22 PM MDT (22:22 UTC)
- Expired
- Jul 6, 2004, 5:00 PM MDT
- In force
- 38 min
- Issued by
- NWS El Paso, TX
- Area
- Counties, with a storm outline in the text
County Otero County, NM
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 10.4 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4494 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KEPZ 062222 SVRELP NMC035-062300- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE EL PASO TX 421 PM MDT TUE JUL 6 2004 THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEAST OTERO COUNTY IN NEW MEXICO * UNTIL 500 PM MDT * AT 413 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER NORTHEAST OTERO COUNTY...OR ABOUT 26 MILES SOUTHEAST OF RUIDOSO...MOVING SOUTHEAST AT 10 MPH. IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER AWAY FROM ARROYOS AND OTHER FLOOD-PRONE AREAS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 60 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN. STAY TUNED TO YOUR WEATHER RADIO OR LOCAL BROADCAST MEDIA OUTLETS FOR THE LATEST WEATHER INFORMATION. LAT...LON 3314 10538 3296 10548 3292 10531 3309 10527 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 2:30 PM MDT, 1 hour 52 minutes earlier.
Area forecast discussion, Jul 6, 2:30 PM MDT, 1 hour 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EL PASO-SANTA TERESA NM 230 PM MDT TUE JUL 6 2004 SYNOPSIS... HIGH PRESSURE ALOFT WILL BE CENTERED OVER SOUTHERN NEW MEXICO FOR THE NEXT TWO DAYS...BRINGING A CONTINUATION OF HOT AND DRY WEATHER WITH THE EXCEPTION OF AN ISOLATED AFTERNOON AND EVENING THUNDERSTORM OVER THE SACRAMENTO MOUNTAINS. THIS HIGH PRESSURE SYSTEM WILL SLOWLY REORIENT ITSELF MORE NORTHEASTWARD BY LATER THURSDAY AND FRIDAY...WHICH IN TURN WILL ALLOW MORE MOISTURE AND MINOR DISTURBANCES TO MOVE INTO THE BORDERLAND. THIS WILL RESULT IN A GRADUAL INCREASE IN AFTERNOON AND EVENING THUNDERSTORM ACTIVITY ALONG WITH NEAR NORMAL TEMPERATURES BY THE WEEKEND. DISCUSSION... NOT MAKING MANY CHANGES FROM THE PREVIOUS PACKAGE. THE MAIN DRIVER IS THE RIDGE ALOFT OVER SOUTHWEST NM WHICH WILL BE OVERHEAD WEDNESDAY AND SOMEWHAT ON THURSDAY PERPETUATING THOSE 100 DEGREE MAX TEMPERATURES. ISOLATED CONVECTION SHOULD BE CONFINED TO THE SACRAMENTOS...EAST ORTERO AND HUDSPETH COUNTIES DURING THE PM HOURS OF WEDNESDAY. THE ISOLATED ACTIVITY ALREADY STARTING IN THE SACRAMENTO MOUNTAINS IS BEING AIDED BY A WEAK FRONTAL BOUNDARY FROM THE NORTHEAST ALONG WITH THE REMAINS OF AN OUTFLOW BOUNDARY FROM THE TEXAS PAN HANDLE. MEANWHILE...THE UPPER HIGH IN RESPONSE TO TROUGHING OVER THE WESTERN UNITED STATES AND AN INVERTED TROUGH/EASTERLY WAVE TYPE SYSTEM FROM THE GULF OF MEXICO IS FORECAST TO REORIENT ALONG A NORTHEAST TO SOUTHWEST STARTING FRIDAY INTO THE FIRST PART OF NEXT WEEK. UNFORTUNATELY AT THIS TIME IT DOES NOT APPEAR THAT IT WILL RETREAT QUITE FAR ENOUGH NORTH AND EAST OF US TO RID US OF ITS PRESENCE BUT THINKING IS IT WILL BE ENOUGH TO ALLOWING MORE MOISTURE IN FROM THE EAST INTO SOUTHERN NEW MEXICO AND NORTHERN MEXICO WHILE RELAXING LAPSE RATES ENOUGH FOR MORE INSTABILITY. FORECASTED PWS INCREASE ABOUT .1 INCH PER DAY STARING AROUND .4 INCHES TODAY AND REACHING AROUND 1.1 INCHES ON SUNDAY. EL PASO MAY HAVE A SLIGHT CHANCE FOR THUNDER THURSDAY EVENING WITH AT LEAST 10% POPS FOR FRIDAY INCREASING TO 20% OR SO SATURDAY AND SUNDAY WITH POPS EVEN UP A CATEGORY FOR THE MOUNTAINS OF SOUTHERN NM IN THAT TIME FRAME. IT WOULD BE NICE TO SAY THIS IS THE INITIATION OF A WELL DEFINED MONSOONAL PATTERN BUT THE GFS LONG RANGE MODEL BULKS AROUND MONDAY AND TUESDAY OF NEXT WEEK WITH THE UPPER LEVEL RIDGE STILL NOT ENTIRELY WANTING TO LET GO BUT IT RETREATS TO THE FOUR CORNERS ALLOWING WAVES FROM THE GULF TO MOVE INTO NORTHERN MEXICO WHICH AT LEAST IS OFFERING SOME HOPE THAT MOISTURE AND CONVECTION WILL TRY TO BE ON THE INCREASE. PRELIMINARY NUMBERS... EL PASO UB 071/100 072/100 072 00011 ALAMOGORDO UB 066/097 067/101 067 00012 LAS CRUCES UB 068/100 069/100 069 00011 CLOUDCROFT BB 051/074 052/079 052 11122 TRUTH OR CONSEQUENCES UB 064/098 065/101 065 00011 SILVER CITY UB 058/089 059/093 059 00012 DEMING UB 066/099 067/101 067 00011 LORDSBURG UB 066/098 067/102 067 00011 SIERRA BLANCA UB 068/097 069/100 069 01112 .ELP WATCHES/WARNINGS/ADVISORIES...NONE 20 / NOVLAN
Hazardous weather outlook, Jul 6, 10:30 AM MDT, 5 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX 1030 AM MDT TUE JUL 6 2004 NMZ022>025-030>032-TXZ055-056-062335- EL PASO TX-HUDSPETH TX-SIERRA COUNTY LAKES REGION NM- SOUTHERN DESERT NM-SOUTHERN SACRAMENTO MOUNTAINS NM- SOUTHWEST DESERT/MIMBRES BASIN NM-SOUTHWEST DESSERT/BOOTHEEL NM- SOUTHWEST MOUNTAINS/LOWER GILA REGION NM- TULAROSA BASIN/SOUTHERN DESERT NM- INCLUDING THE CITIES OF...ALAMOGORDO...ANTHONY...CANUTILLO... CHAPARRAL...DEMING...EL PASO...FABENS...FORT BLISS...HOLLOMAN AFB... LAS CRUCES...LORDSBURG...MONTANA VISTA...SAN ELIZARIO... SIERRA BLANCA...SILVER CITY...SOCORRO...SUNLAND PARK... TRUTH OR CONSEQUENCES AND UNIVERSITY PARK 1030 AM MDT TUE JUL 6 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST AND SOUTHCENTRAL NEW MEXICO AND FAR WEST TEXAS. .DAY ONE... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... ISOLATED THUNDERSTORMS POSSIBLE OVER THE SACRAMENTO MOUNTAINS AND HUDSPETH COUNTY TEXAS WEDNESDAY AFTERNOON AND EVENING. CONVECTIVE ACTIVITY WILL GRADUALLY INCREASE AND SPREAD WESTWARD WITH ISOLATED TO SCATTERED THUNDERSTORMS POSSIBLE FOR THE ENTIRE FORECAST AREA THURSDAY THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
Nearby
Severe Thunderstorm Warnings in New Mexico, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.